You are here:

Pharmacy/Noritriptoline

Advertisement


Question
I was put on Noritriptoline for chronic headaches / migraines.  I started on 10 mgs and went up to 40.  After I went on the higher dose (one month) I noticed more eye twitches, a weird twitch in my left side of face going up to my jaw,  and slight tremor in left finger.  I decided to wean myself off of this - as it was having NO effect on my headaches.  In total I was on this for 3 mos.  So I just finished my last 10 mg pill two days ago.  My eye is still twitching and I'm wondering how long will this take to subside - IF the medication was the cause.  The only thing I could find on-line was stated it stays in your system for 10 days.  Could I still see effects after that? Have you ever seen a patient that had the same side effects with this drug?  Thank you for your time - I really appreciate it!

Answer
HiKaren,
Nortriptyline in persons older than 65 yrs can cause problems because it is not metabolized as fast so side effects are more common.
That being said, 40mg a day is not that high of a dose. What other meds are you on, including herbals and vitamins? Does your doctor have
a complete list of these?
If you would like to send me this list, I can look it over for drug interactions.
Hope. this helps, Mary

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mary E Scott, RPh, CGP

Expertise

I am a certified geriatric pharmacist with over 23 years experience as a long-term care consultant to nursing homes. I also do community-based consulting on an individual basis. My facility-based monthly newsletter on pharmacy topics is read by nurses in over 200 long-term care facilities in 5 states.

Experience

I received a BS in Pharmacy in 1980 with post-graduate work in public health. I have had a Consultant Pharmacist license since 1984.

Organizations
American Society of Consultant Pharmacists
.I received certification in geriatric pharmacy in 1998.

©2016 About.com. All rights reserved.